Jump to content
Mental Support Community

5-http


Recommended Posts

Has anybody tried this?

I was recently on citalopram, a very small dose which ive had in past with no problems , it helped flatten my mood a bit and the gp was going to up the dosage.

But then i got really ill and acting weird with it, i thought it was normal side effects and it would pass but it just kept getting worse..something called seratonin syndrome?

As a result i was taken off them immediately and im back to where i was again..my moods feeling very low etc, my gp wont prescribe anything else he said other anti-d's not seratonin would react badly with my regular meds ( keppra and lamotrogine) although none of the gps trust me with meds and i got the feeling he believed that was part of the problem even though im only allowed weekly scripts.

Ive recently heard of 5-http which is a natural supplement and seems to have a good reputation, but it works in the same way as seratonin meds so im worried about trying them in case of the same side effects (i do not want to feel like that again!) and they are pretty costly as well has anyone tried them, if so did they help and were there any side effects?

I really need something to help my home situation and personal r/ship is really bad at the moment since coming off the anti-d's they seem to have excerbated and i can feel myself sliding lower,ive started cutting and other forms of s/h again and my anger is getting really bad again.

Edited by Donna
Link to comment
Share on other sites

Donna,

Is there ANY way you could get an appointment with a psychiatrist? With all due respect to GPs, they don't know enough about psychdrugs. I googled keppra, lamotrigine, interactions and could not find serious interactions (but please don't take my word for it, it may be that your GP knows something else about you that could mean they'd interact).

I'm on lamotrigine with two anti-depressants. I don't know 5-HTP, have never taken it, and cannot comment. There are anti-depressants that work on other neurochemicals and not serotonin.

GPs can handle simple depressions that respond to an SSRI or other med with no ill effects. But given that you've had serotonin syndrome, that you're struggling and that you're SI'ing, getting a referral to a psychiatrist is really what you need - and deserve. Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...